Alert archive / Texas / Severe Thunderstorm Warnings in 2021

Severe Thunderstorm Warning 284, NWS Norman, OK

June 7, 2021Baylor County, Foard County, Knox County, Texas

NWS Norman, OK issued this severe thunderstorm warning at Jun 7, 2021, 3:08 AM CDT for Baylor County, Foard County, Knox County, Texas. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 7, 2021, 3:08 AM CDT (08:08 UTC)
Expired
Jun 7, 2021, 4:00 AM CDT
In force
52 min
Issued by
NWS Norman, OK
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Baylor County, TX, Foard County, TX, Knox County, TX

The radar

The Altus AFB radar (KFDR), 106 km from the middle of the area, began a volume at 08:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 7, 2:48 AM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Fort Worth, TX (KFWD), launched 00:00Z, 8.1 hours before the alert went out and 234 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 2021-06-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1357 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 00:00Z on 2021-06-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -16 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1357 J/kg
Mixed-layer CIN
-79 J/kg
Mixed-layer LCL
1516 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
-16 m²/s²
0-3 km storm-relative helicity
51 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.3

Open this sounding in Storm Lab

The text

As transmitted.

450 
WUUS54 KOUN 070808
SVROUN
TXC023-155-275-070900-
/O.NEW.KOUN.SV.W.0284.210607T0808Z-210607T0900Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Norman OK
308 AM CDT Mon Jun 7 2021

The National Weather Service in Norman has issued a

* Severe Thunderstorm Warning for...
  Southeastern Foard County in northern Texas...
  Knox County in northern Texas...
  Western Baylor County in northern Texas...

* Until 400 AM CDT.

* At 308 AM CDT, severe thunderstorms were located along a line
  extending from 8 miles southwest of Truscott to 10 miles northwest
  of Knox City, moving east at 30 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations impacted include...
  Munday, Benjamin, Goree, Red Springs, Vera, Truscott, Gilliland,
  Rhineland and Bomarton.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 3340 9962 3346 9999 3378 9999 3384 9948
      3383 9936 3340 9943
TIME...MOT...LOC 0808Z 267DEG 26KT 3369 9994 3350 9997 

HAIL...1.00IN
WIND...60MPH
 
$$

JT

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 7, 1:37 AM CDT, 1 hour 31 minutes earlier.

Area forecast discussion, Jun 7, 1:37 AM CDT, 1 hour 31 minutes before
Area Forecast Discussion
National Weather Service Norman OK
137 AM CDT Mon Jun 7 2021

...New SHORT TERM...

.SHORT TERM...
(Today and tonight)
Issued at 126 AM CDT Mon Jun 7 2021

Challenging forecast in the short term for precipitation chances
given the disagreement among CAMS and synoptic models. The
midlevel low currently centered near KS/MO/OK/AR border slowly
lifts northeastward as a few shortwaves rotate around the center
of the upper low. Periods of showers/thunderstorms are expected
through tonight, though there is quite a bit of uncertainty as to
timing and location as models struggle with precip development.
Regardless, scattered storms are likely this morning, generally
south of I-40. Locally heavy rainfall is a concern with a slight
risk of flooding for southern Oklahoma and western north Texas.

Thompson

&&

.LONG TERM...
(Monday night through next Saturday)
Issued at 305 PM CDT Sun Jun 6 2021

By Monday evening through the overnight hours, expecting the upper
low to be centered over the U.S. Midwest, with the opened trough in
place across the Southern Plains.  A southerly low-level jet will be
developing across northeast Texas through southwestern Oklahoma
transporting gulf moisture and increasing the low-level shear.  With
a mid-level vort max in the upper wave above the low-level jet,
would expect the vertical ascent to be sufficient enough to develop
some convection, as mid-level cooling southwest of the upper low
should maintain an unstable environment aloft.  As a result, will
maintain chance POPs in the grids Monday evening and overnight
across southeast and southcentral Oklahoma, to slight chances across
central Oklahoma.  Models differ with the degree of instability
aloft, with both NAM & GFS stronger with up to 2000 J/kg of MUCAPE
in our POP area, while the ECMWF is a bit weaker up to 1000 J/kg. Of
course the convection expected during the short term of the forecast
may also affect the degree of instability late Monday, which also
adds to the uncertainty.  At least based on the more aggressive NAM,
cannot completely rule out a few strong to marginally severe storms.
Ongoing and additional flooding may also be affecting southern
portions of our CWA due to excessive rainfall.  Although both NAM &
Canadian NH models project a bullseye of over two inches of
preciptable water across northeast Texas through Arkansas, southeast
Oklahoma will be approaching two inches Monday night.  At least for
now, a marginal potential for flash flooding across southcentral
through southeast Oklahoma will be the primary hazard to deal with
for Monday night.  With an upper ridge starting to build in from the
west, expecting the trough to move off to the east with the storm
POPs decreasing by Tuesday afternoon.

As the upper ridge continues to build, our entire forecast area
should remain dry through the remainder of the week.  However,
unseasonably hot and muggy summerlike conditions will be the main
issues. Breezy south winds will continue to advect hot and humid
air.  The moisture advection will create a dryline across the
Southern High Plains, with the most abundant moisture of muggy 70-75
degree dewpoints across the central one third of Oklahoma.  Although
slightly drier, much of western Oklahoma and western north Texas
should still see triple digit high temperatures on Wednesday &
Thursday afternoons, while most areas west of I-35 will feel triple
digit heat index values between 100-105 degrees. We should see a
little bit of relief from the heat beginning Friday across northern
Oklahoma and by Saturday across the remainder of our area.  On
Friday, an upper wave digging across the U.S. Northern Plains will
be pushing a surface low across the Central Plains with a dry cold
front moving into northwest Oklahoma, then across most of our area
overnight.  The slightly cooler air should bring temperatures back
down close to seasonably average into the weekend.  A short-wave
ripple in our upper ridge could bring our next chance for storms
across northwest Oklahoma on Sunday.

&&

.AVIATION...
(06Z TAFS)
Issued at 1056 PM CDT Sun Jun 6 2021

Still expecting showers and thunderstorms to develop over central
OK, and move into southwestern OK and north TX overnight. However,
coverage still appears questionable so have adjusted a few of the
TAFs to exclude any mention of CB/TS. MVFR to IFR cigs, and
perhaps some BR, will also remain in the forecast for early Monday
morning. Flight conditions should improve rather quickly after
14-15Z. Additional shower and thunderstorm chances may continue
after 15Z near PNC and SWO.

&&

.UPPER AIR...
Issued at 241 AM CDT Thu Jun 3 2021

No Upper Air flights are currently planned.

&&

.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK  82  68  84  72 /  60  20  10   0
Hobart OK         88  69  92  72 /  30  20   0   0
Wichita Falls TX  86  70  92  74 /  80  20  10   0
Gage OK           89  67  91  69 /  30  20   0   0
Ponca City OK     84  67  86  72 /  60  30  10  10
Durant OK         82  69  87  72 /  80  60  30  10

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...None.
TX...None.
&&

SHORT TERM...01
LONG TERM....68
AVIATION...03
Hazardous weather outlook, Jun 7, 12:21 AM CDT, 2 hours 47 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Norman OK
1221 AM CDT Mon Jun 7 2021

OKZ004>048-050>052-TXZ083>090-080530-
Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield-
Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne-
Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain-
Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson-
Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton-
Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman-
Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay-
1221 AM CDT Mon Jun 7 2021

This hazardous weather outlook is for portions of northern...
western...central...and southern Oklahoma...and western north
Texas.

.DAY ONE...Overnight...

.Thunderstorms...
There is a Marginal Risk of severe thunderstorms early this
morning across the western part of north Texas, and that part of
southwestern Oklahoma southwest of a line from Cheyenne to Ardmore.
The primary severe weather hazards will be hail up to the size of
quarters and wind gusts up to 60 mph. In addition, locally heavy
rainfall could result in flash flooding.

.DAYS TWO THROUGH SEVEN...Monday through Saturday...

.Thunderstorms...
Scattered thunderstorms will continue and redevelop on Monday with
thunderstorm chances continuing through Tuesday. The potential for
severe weather will be low on Monday and Tuesday.

Get graphics and more details at weather.gov/norman...and follow
our weather forecast office on Twitter and Facebook.

In the hours before

Special weather statement, Jun 7, 1:46 AM CDT, 1 hour 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
146 AM CDT Mon Jun 7 2021

OKZ038-070715-
Comanche OK-
146 AM CDT Mon Jun 7 2021

...SIGNIFICANT WEATHER ADVISORY FOR central Comanche County Until 215
AM CDT...

AT 144 AM CDT, a strong thunderstorm was located over western Fort
Sill, moving southeast at 10 MPH.

HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts to 50 MPH...
Minor flooding in areas of poor drainage...

LAT...LON 3467 9871 3485 9861 3469 9824 3445 9848
      3445 9850 3443 9850 3442 9851 3442 9854
TIME...MOT...LOC 0644Z 311DEG 9KT 3469 9857

JT
Special weather statement, Jun 7, 1:48 AM CDT, 1 hour 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
148 AM CDT Mon Jun 7 2021

OKZ022-023-035-038-070715-
Kiowa OK-Washita OK-Caddo OK-Comanche OK-
148 AM CDT Mon Jun 7 2021

...SIGNIFICANT WEATHER ADVISORY FOR Kiowa...southeastern Washita...
southwestern Caddo and northwestern Comanche Counties Until 215 AM
CDT...

AT 144 AM CDT, strong thunderstorms were along a line extending from
4 miles south of Mountain View to near Cooperton, moving southeast at
15 MPH.

HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts to 50 MPH...

LAT...LON 3525 9892 3507 9846 3454 9881 3456 9883
      3459 9883 3459 9887 3490 9920
TIME...MOT...LOC 0644Z 305DEG 11KT 3504 9877 3485 9892

JT
Special weather statement, Jun 7, 3:05 AM CDT, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
305 AM CDT Mon Jun 7 2021

OKZ036-TXZ083-085-070830-
Jackson OK-Wilbarger TX-Hardeman TX-
305 AM CDT Mon Jun 7 2021

...SIGNIFICANT WEATHER ADVISORY FOR southwestern Jackson...
northwestern Wilbarger and eastern Hardeman Counties Until 330 AM
CDT...

AT 301 AM CDT, strong thunderstorms were along a line extending from
6 miles northwest of Odell to 6 miles south of Eldorado, moving
southeast at 20 MPH.

HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts to 50 MPH...

LAT...LON 3451 9967 3452 9955 3452 9943 3426 9920
      3416 9970 3451 9983
TIME...MOT...LOC 0801Z 333DEG 15KT 3442 9948 3438 9965

JT

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 7, 3:05 AM CDTSpecial Weather StatementOUNHardeman25 min
Jun 7, 3:19 AM CDTSevere Thunderstorm WarningOUNHardeman, Wilbarger41 min
Jun 7, 3:25 AM CDTSevere Thunderstorm WarningOUNFoard, Hardeman, Wilbarger35 min
Jun 7, 3:47 AM CDTSevere Thunderstorm WarningOUNArcher, Baylor, Foard, Hardeman, Knox, Wichita and 1 more43 min
Jun 7, 4:31 AM CDTSevere Thunderstorm WarningOUNArcher, Baylor, Clay, Wichita44 min
Jun 7, 5:26 AM CDTAreal Flood AdvisoryOUNBaylor, Knox3 hr
Jun 7, 5:33 AM CDTSpecial Weather StatementOUNClay27 min

Nearby

Severe Thunderstorm Warnings in Texas, 2021Every severe thunderstorm warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.